Alert archive / Wyoming / High Wind Warnings in 2025

High Wind Warning 59, NWS Cheyenne, WY

December 23, 2025Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Dec 23, 2025, 1:30 PM MST for Albany County, Carbon County, Wyoming. It took effect at Dec 24, 2025, 1:17 AM MST. It was in force for 10 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 23, 2025, 1:30 PM MST (20:30 UTC)
In effect from
Dec 24, 2025, 1:17 AM MST
Expired
Dec 24, 2025, 11:00 AM MST
In force
10 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 24, 1:56 AM MSTNON-TSTM WND GST 612 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Dec 24, 2:22 AM MSTNON-TSTM WND GST 643 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Dec 24, 2:36 AM MSTNON-TSTM WND GST 662 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Dec 24, 2:46 AM MSTNON-TSTM WND GST 585 Nw Arlington, WYMesonet station WY21 5.5 NW Arlington (WYDOT).
Dec 24, 2:46 AM MSTNON-TSTM WND GST 593 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Dec 24, 3:06 AM MSTNON-TSTM WND GST 623 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Dec 24, 3:06 AM MSTNON-TSTM WND GST 627 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Dec 24, 3:12 AM MSTNON-TSTM WND GST 583 Nw Elk Mountain, WYMesonet station WY19 2.9 NW Elk Mountain (WYDOT).
Dec 24, 3:16 AM MSTNON-TSTM WND GST 642 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Dec 24, 4:32 AM MSTNON-TSTM WND GST 643 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Dec 24, 4:46 AM MSTNON-TSTM WND GST 682 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Dec 24, 4:52 AM MSTNON-TSTM WND GST 6311 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Dec 24, 4:52 AM MSTNON-TSTM WND GST 707 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Dec 24, 5:06 AM MSTNON-TSTM WND GST 613 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Dec 24, 5:16 AM MSTNON-TSTM WND GST 707 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Dec 24, 5:26 AM MSTNON-TSTM WND GST 6811 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Dec 24, 5:36 AM MSTNON-TSTM WND GST 592 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2025-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2025-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2579 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

993 
WWUS75 KCYS 232030
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
130 PM MST Tue Dec 23 2025

WYZ110-241200-
/O.NEW.KCYS.HW.W.0059.251224T0900Z-251224T1800Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
130 PM MST Tue Dec 23 2025

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 11 AM MST WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...From 2 AM to 11 AM MST Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Fuller
2 follow-up statements
209 
WWUS75 KCYS 240817
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
117 AM MST Wed Dec 24 2025

WYZ110-250015-
/O.NEW.KCYS.HW.W.0060.251225T0600Z-251225T2100Z/
/O.EXT.KCYS.HW.W.0059.251224T0817Z-251224T1800Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
117 AM MST Wed Dec 24 2025

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING...
...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM MST 
THURSDAY...

* WHAT...For the first High Wind Warning, southwest winds 25 to 35 
  mph with gusts up to 60 mph. For the second High Wind Warning, 
  southwest winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...For the first High Wind Warning, until 11 AM MST this 
  morning. For the second High Wind Warning, from 11 PM this evening 
  to 2 PM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ104-109-250015-
/O.NEW.KCYS.HW.W.0060.251225T0200Z-251225T1800Z/
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
Including the cities of Seminoe Dam and Rawlins
117 AM MST Wed Dec 24 2025

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM MST 
THURSDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Central Carbon County and Ferris/Seminoe/Shirley Mountains.

* WHEN...From 7 PM this evening to 11 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ106-116-117-250015-
/O.NEW.KCYS.HW.A.0051.251225T2100Z-251226T2100Z/
Central Laramie Range and Southwest Platte County-South Laramie
Range-South Laramie Range Foothills-
Including the cities of Horse Creek, Pumpkin Vine, Bordeaux,
Whitaker, Buford, Federal, and Vedauwoo
117 AM MST Wed Dec 24 2025

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie, and Bordeaux area along 
  Interstate 25 between Chugwater and Wheatland.

* WHEN...From Thursday afternoon through Friday afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

Mose
035 
WWUS75 KCYS 241732
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1032 AM MST Wed Dec 24 2025

WYZ110-250145-
/O.EXP.KCYS.HW.W.0059.000000T0000Z-251224T1800Z/
/O.CON.KCYS.HW.W.0060.251225T0600Z-251225T2100Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
1032 AM MST Wed Dec 24 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 
PM MST THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...From 11 PM this evening to 2 PM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ104-109-250145-
/O.CON.KCYS.HW.W.0060.251225T0200Z-251225T1800Z/
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
Including the cities of Seminoe Dam and Rawlins
1032 AM MST Wed Dec 24 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 
AM MST THURSDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Central Carbon County and Ferris/Seminoe/Shirley Mountains.

* WHEN...From 7 PM this evening to 11 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ106-116-117-250145-
/O.CON.KCYS.HW.A.0051.251225T2100Z-251226T2100Z/
Central Laramie Range and Southwest Platte County-South Laramie
Range-South Laramie Range Foothills-
Including the cities of Whitaker, Pumpkin Vine, Buford, Bordeaux,
Federal, Vedauwoo, and Horse Creek
1032 AM MST Wed Dec 24 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH 
FRIDAY AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie, and Bordeaux area along 
  Interstate 25 between Chugwater and Wheatland.

* WHEN...From Thursday afternoon through Friday afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

Fuller

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 23, 10:32 AM MST, 2 hours 58 minutes earlier. Its key messages:

  • Record breaking warmth is expected to continue through at least Thursday.
  • Elevated fire weather concerns possible again in Laramie County today.
  • Strong gusts alongside more record warmth expected on Christmas Day, followed by temperatures cooling slightly by next weekend.
Area forecast discussion, Dec 23, 10:32 AM MST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1032 AM MST Tue Dec 23 2025

.KEY MESSAGES...

- Record breaking warmth is expected to continue through at
  least Thursday.

- Elevated fire weather concerns possible again in Laramie
  County today.

- Strong gusts alongside more record warmth expected on
  Christmas Day, followed by temperatures cooling slightly by
  next weekend.

&&

.SHORT TERM /THROUGH WEDNESDAY NIGHT/...
Issued at 250 AM MST Tue Dec 23 2025

Overall forecast is benign through the short term as we remain
firmly entrenched under a stout ridge of high pressure
overspreading a vast majority of the country. For today,
temperatures will remain well above average with highs in the
60's east of the Laramie Range, and 50's outside of the
mountains to the west. We'll remain dry for another day, and RH
values may drop into the mid teens through the day primarily in
portions of our western and central counties. While locations to
the west have had enough moisture that this should preclude any
sort of fire weather threat, Laramie County has of course been
bereft of notable moisture for some time, and so this combined
with some breezy winds could provide an elevated fire weather
risk. But current thinking as of this update is that winds and
RH's won't coincide for long enough to warrant a Red Flag
Warning for the day, but will monitor throughout the morning and
afternoon for any changes on that.

Moving into Wednesday, we should see a bit more moisture move
into the region and bring higher RH values that will help to
inhibit significant fire weather concerns thereafter. This plume
of moisture will be spurred by the large US ridge flattening and
a shortwave moving across the region into Christmas Day. But
this shouldn't stop our December heatwave, with another round of
record warmth expected. The tightening pressure gradients from
this shortwave may also bring some breezy winds to our wind
prone locations primarily early in the day on Christmas Eve,
but cross pressure gradients shouldn't quite be strong enough to
require wind highlights, and in house guidance is in agreement
keeping the probability of wind gusts 60+ mph less than 50% for
Arlington, and lower still for Bordeaux. Finally, the
aforementioned moisture and approaching shortwave should spur a
few showers across our far western zones overnight into early
Christmas, but this should be mostly relegated to the high
terrain with low amounts as QPF will be low initially and the
bulk of this precipitation should be orographically induced.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Issued at 250 AM MST Tue Dec 23 2025

Moving into the long term, Christmas Day will still be very warm
for this time of year, with another round of record warmth
expected for the day. Highs for portions of the Panhandle are
expected to peak in the low 70's for example. Meanwhile the
passing shortwave should help to produce some stronger winds,
with better chances than compared to Wednesday for some stronger
gusts for our wind prone locations, with Arlington peaking at
the start of the forecast period at above 60% probability for
gusts 60+ mph according to in house guidance. Into Friday and
over the weekend, a stronger trough will then move across and
should shift our flow to a more northwesterly to northerly
direction, helping to alleviate some of the warmth as a cold
front passes across the region and briefly battles off the
southern US ridge. Highs will stay warm on Friday though,
peaking in the 50's to 60's east of the Laramie Range with a bit
cooler air to the west with 40's expected. Meanwhile
precipitation continues to occur mostly for the mountains and
higher terrain through Saturday, though the valleys and nearby
plains may see some light rain or mixed snow from the orographic
enhancement. A rumble of thunder can't be ruled out near the
mountains on Christmas day as some meager instability will be
present. Meanwhile the mountains should see some steady
snowfall, enough to at least warrant advisories as widespread
totals between 6 to 12 inches are anticipated, possibly with
some localized higher amounts right at the peaks. And breezy
winds should persist as the pressure gradient remains enhanced
from this second stronger trough, with periods of near to above
high wind warning criteria gusts primarily again for our wind
prones, though not nearly to the extent we saw last week and
with lower probabilities overall.

By Saturday, temperatures will be much more reasonable for this
time of year, as highs drop into the 30's to upper 40's, and by
Sunday most locations shouldn't be able to exceed the mid 40's
for highs. But into Monday, we'll see mostly benign conditions
as the ridging starts to creep back in with with westerly to
southwesterly flow returning, and highs will start to reach
back up into the upper 40's to around 50 in some locations for
our eastern zones as dry conditions and abnormal warmth looks to
return just beyond the long term. Overall there is moderate to
high confidence (60-70%) in the long term, with ensemble
clusters mostly in agreement on the expected pattern, but some
variances begin to arise late in the forecast thanks to a deep
low that will sit off of California and will influence how the
ridge re-strengthens over us depending on the intensity of this
feature.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1030 AM MST Tue Dec 23 2025

VFR conditions expected for the forecast period. Today's winds
will be southwest at RWL and LAR, and south elsewhere. Look for
gusts of 30 to 40 knots at KRWL and 20 to 30 knots elsewhere.
Winds will ease near sunset but LLWS may develop overnight,
particularly in Wyoming. Stronger southwest wind gusts return to
Wyoming terminals Wednesday morning.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

SHORT TERM...CG
LONG TERM...CG
AVIATION...MN
Hazardous weather outlook, Dec 23, 2:59 AM MST, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
259 AM MST Tue Dec 23 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-241000-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
259 AM MST Tue Dec 23 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TONIGHT

- Elevated fire weather concerns possible again in Laramie
  County today.

- Record breaking warmth is expected to continue through at
  least Thursday.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

- Strong gusts alongside more record warmth expected on
  Christmas Day, followed by temperatures cooling slightly by
  next weekend.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 11:22 AM MSTRed Flag WarningCYSAlbany, Carbon6 hr

Nearby

High Wind Warnings in Wyoming, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.